MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-372
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 08/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It has been reported "we received information about a broken stryker implant, namely, the exeter leg broke in the patient.Patient fell on the street, after which a fracture occurred (exeter leg broke).The patient turned himself to the clinic, as the primary operation was performed in the same medical facility".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via clinician review of provided medical records.Method & results: -product evaluation and results: visual inspection, dimensional, functional and material analysis could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: the ap pelvis x-ray demonstrates a cemented left total hip.There is a transverse fracture through the neck of the femoral stem.The head and portion of the neck are displaced from the stem.It is confirmed that a fracture through the neck of a cemented femoral stem has occurred.The root cause of this mechanical complication cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment." -product history review: review of the device history records could not be performed because the lot code provided is invalid.-complaint history review: a complaint history review could not be performed as lot code information was invalid.Conclusions: it was reported that the patient was revised due to fracture of the exeter stem.The fracture event was further confirmed by a review of the provided medical information by a clinical consultant.Further information such as return of the device is needed to investigate root cause.It was reported that the patient fell, and this trauma event likely contributed to the device failure.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 37.5MM NO 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15347103
Report Number0002249697-2022-01296
Device Sequence Number17286858
Product Code LPH
UDI-Device Identifier04546540153265
UDI-Public04546540153265
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0580-1-372
Device Catalogue Number0580-1-372
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer11/05/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient Weight97 KG